Alert archive / Connecticut / Flash Flood Warnings in 2013
Flash Flood Warning 32, NWS New York, NY
NWS New York, NY issued this flash flood warning at Aug 28, 2013, 3:50 PM EDT for Greater Bridgeport Planning Region, Connecticut; Westchester County, New York. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2013, 3:50 PM EDT (19:50 UTC)
- Expired
- Aug 28, 2013, 5:45 PM EDT
- In force
- 115 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Greater Bridgeport Planning Region, CT, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 70 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 373 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
138 WGUS51 KOKX 281950 FFWOKX CTC001-NYC119-282145- /O.NEW.KOKX.FF.W.0032.130828T1950Z-130828T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW YORK NY 350 PM EDT WED AUG 28 2013 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * FLASH FLOOD WARNING FOR... FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT... WESTCHESTER COUNTY IN SOUTHEAST NEW YORK... * UNTIL 545 PM EDT... * AT 348 PM EDT...FLASH FLOODING WAS DETECTED FROM A THUNDERSTORM OVER THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. && LAT...LON 4133 7361 4128 7338 4116 7338 4121 7359 $$ NV
2 follow-up statements
049 WGUS71 KOKX 282024 FFSOKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 424 PM EDT WED AUG 28 2013 CTC001-NYC119-282145- /O.CON.KOKX.FF.W.0032.000000T0000Z-130828T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTCHESTER NY-FAIRFIELD CT- 424 PM EDT WED AUG 28 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR FAIRFIELD AND WESTCHESTER COUNTIES... AT 417 PM EDT...THE STRONG THUNDERSTORMS PRODUCING HEAVY DOWNPOURS HAVE WEAKENED...BUT WITH UP TO 2 TO 3 INCHES OF RAIN OBSERVED SINCE 3 PM SIGNIFICANT RUNOFF AND FLOODING IS STILL EXPECTED OVER THE NEXT HOUR. LAT...LON 4133 7361 4128 7338 4116 7338 4121 7359 $$ NV
753 WGUS71 KOKX 282047 FFSOKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 447 PM EDT WED AUG 28 2013 CTC001-NYC119-282055- /O.CAN.KOKX.FF.W.0032.000000T0000Z-130828T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTCHESTER NY-FAIRFIELD CT- 447 PM EDT WED AUG 28 2013 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR FAIRFIELD AND WESTCHESTER COUNTIES... THE STRONG THUNDERSTORM THAT PRODUCED THE HEAVY RAIN HAS DISSIPATED. UP TO 2 TO 3 INCHES OF RAIN WAS OBSERVED BETWEEN 3 AND 4 PM ALONG THE WESTCHESTER NY AND FAIRFIELD CT BORDER. LAT...LON 4133 7361 4128 7338 4116 7338 4121 7359 $$ NV
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 1:42 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 28, 1:42 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
142 PM EDT WED AUG 28 2013
.SYNOPSIS...
A SERIES OF WEAK UPPER LEVEL DISTURBANCES WILL IMPACT THE AREA
THROUGH EARLY THURSDAY EVENING. AN UNSETTLED WEATHER PATTERN WILL
REMAIN IN CONTROL THROUGH THE END OF THE WEEK WITH UPPER LEVEL
DISTURBANCES MOVING THROUGH FROM TIME TO TIME. A WARM FRONT WILL
LIFT THROUGH ON SUNDAY...FOLLOWED BY A COLD FRONT LATE MONDAY
NIGHT INTO TUESDAY MORNING.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
INCREASED POPS FOR THE AFTN TO ACCOUNT FOR LATEST RADAR TRENDS.
NUMEROUS SHOWERS WITH SCT TSTMS OVER NYC METRO AREA...WITH
ISOLATED CELLS FORMING ALONG THE SEA BREEZE RUNNING THE LENGTH OF
LI. INSTABILITY REMAINS DECENT ACROSS THE AREA...WITH VALUES
GENERALLY BETWEEN 1000 AND 2000 J/KG ACCORDING TO 17Z LAPS OVER
ENTIRE AREA. SOME OF THE CELLS MAINLY NYC AND WEST COULD BECOME
SEVERE WITH GUSTY WINDS THROUGH THE REMAINDER OF THE AFTN. NOT
ANTICIPATING THE SEVERE THREAT TO PUSH EAST THOUGH. IN
ADDITION...SLOW UPPER LEVEL FLOW IS KEEPING ANY STORM DEVELOPMENT
PUSHING TO THE E SLOW AS WELL. THIS COMBINED WITH PW VALUES OF
AROUND 1.8 INCHES COULD RESULT IN BRIEF HEAVY RAIN...AND THUS
FLOODING OF URBAN...POOR DRAINAGE AND LOW LYING AREAS.
WITH THE PCPN AND CLOUD COVER INCREASING...TEMPS WILL REMAIN NEAR
STEADY OR GRADUALLY DECREASE IN THE WAKE OF THE PCPN THROUGH THE
REST OF THE AFTN.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
UPPER TROUGH REMAINS IN PLACE TONIGHT AND THURSDAY...DEEPENING A
LITTLE TONIGHT OFF THE NORTHEAST COAST. NORTHWEST FLOW CONTINUES
ACROSS THE REGION WITH ADDITIONAL SHORTWAVES ROTATING THROUGH THE
UPPER TROUGH. TIMING OF SHOWERS AND THUNDERSTORMS IS DIFFICULT AND
DEPENDENT ON THE SHORTWAVES PLACEMENT AND TIMING. MOST OF THE
ACTIVITY WILL BE DIURNALLY DRIVEN AS SURFACE TRIGGERS WILL BE
LACKING. ANY WAVES COMING THROUGH THURSDAY WILL BE WEAK AND WILL
ONLY CARRY SLIGHT CHANCE POPS.
AGAIN THE AIR MASS REMAINS IN PLACE AND WILL HAVE LOWS TONIGHT AND
HIGHS THURSDAY SIMILAR TO THE PREVIOUS PERIODS. LOWS TONIGHT WERE A
BLEND OF THE MAV AND MET GUIDANCE...AND RAISED A DEGREE OR TWO. AND
LEANED TOWARD THE MET GUIDANCE FOR HIGHS THURSDAY.
FOG IS EXPECTED TO DEVELOP AGAIN LATE TONIGHT AS THE WIND BECOMES
NEARLY CALM AND THE HUMID AIR MASS REMAINS IN PLACE. ALSO...ANY
PRECIPITATION WILL AID IN THE DEVELOPMENT OF FOG. UPDATED TO
MENTION AREAS OF FOG LATE TONIGHT INTO EARLY THURSDAY MORNING.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
LOW CONFIDENCE FORECAST WITH LARGE SPREAD AMONGST DETERMINISTIC
MODELS DURING THE LONG TERM PERIOD. THEREFORE...HAVE LEANED HEAVILY
TOWARDS WPC GUIDANCE BEYOND SAT. LARGE SCALE UPPER PATTERN IS IN
GENERAL AGREEMENT...ITS THE DETAILS AND TIMING THAT ARE THE ISSUE.
LARGE RIDGE ENCOMPASSING THE CENTRAL US WILL RETROGRADE TOWARDS ITS
NORMAL POSITION OVER THE DESERT SW BY THE END OF THE WEEK. THIS WILL
RESULT IN A DIGGING MEAN TROUGH OVER THE GREAT LAKES AND NORTHEAST
OVER THE WEEKEND AND INTO EARLY NEXT WEEK AND AN UNSETTLED WEATHER
PATTERN.
MODELS ARE IN GOOD AGREEMENT WITH A SHORTWAVE DIVING FROM
EASTERN CANADA THROUGH NEW ENGLAND THU NIGHT...POSSIBLY BRUSHING
EASTERN PORTIONS OF THE CWA. SCHC POPS ARE CONFINED TO AREAS E OF
FAIRFIELD COUNTY CT AND WESTERN SUFFOLK IN NY. HAVE KEPT FRI/FRI
NIGHT DRY ALTHOUGH THE EC DOES INDICATE A MID LEVEL SHORTWAVE TROUGH
MOVING THROUGH. IT IS THE ONLY MODEL THAT IS INDICATING THIS
CLEARLY. THE GFS HAS MULTIPLE VORTICITY MAXIMA MOVING THROUGH THE
AREA MAKING IT DIFFICULT TO PINPOINT WHEN THERE WOULD BE PRECIP. IT
LOOKS WAY OVERDONE WITH ITS QPF FIELDS OVERALL...WHILE THE CMC IS
MOSTLY DRY UNTIL THE WARM FRONT ON SUN/SUN NIGHT AND THEN
PRE-FRONTAL TROUGH ON MON. THE EC HAS ANOTHER SHORTWAVE LIFTING
THROUGH NEW ENGLAND ON SAT.
A WARM FRONT WILL APPROACH FROM THE S SAT NIGHT AND LIFT ACROSS THE
AREA ON SUN. HAVE CAPPED POPS AT 30 PERCENT DUE TO THE DIFFERENCES
IN COVERAGE OF PRECIP AMONGST THE GUIDANCE. WE'RE LIKELY TO BE WARM
SECTORED ON MON WITH A PREFRONTAL TROUGH DEVELOPING TO THE W OF NYC.
THIS WILL TRIGGER SHOWERS/TSTMS WITH A COLD FRONT MOVING THROUGH
LATE MON NIGHT INTO TUE MORNING. HIGH PRESSURE WITH A LESS HUMID
AIRMASS BUILDS IN LATER TUE.
TEMPS ARE EXPECTED TO BE SLIGHTLY ABOVE NORMAL LEVELS UNTIL THE COLD
FRONT PASSES THROUGH...THEN BECOME A FEW DEGREES BELOW NORMAL.
&&
.AVIATION /17Z WEDNESDAY THROUGH MONDAY/...
A WEAK AREA OF LOW PRESSURE WILL IMPACT THE AIRPORTS THROUGH THIS
AFTERNOON AND THIS EVENING.
MAIN ISSUE IS SLOW MOVING CONVECTION THAT IS IMPACTING MOST
AIRPORTS. WILL NEED TO WATCH TRENDS...BUT EXPECT SLOW IMPROVEMENT
BY 21-23Z. LESS LIKELY AT KBDR AND KGON.
KGON MAY OBSERVE FOG AND STRATUS BY LATE AFTERNOON.
OTHERWISE...VFR THIS EVENING BEFORE MORE STRATUS AND FOG DEVELOPS
AFTER MIDNIGHT TONIGHT. IFR LIKELY OVERNIGHT.
STRATUS BURNS OFF THURSDAY MORNING.
WINDS WILL BE LIGHT E/SE THIS AFTERNOON INTO THE EVENING...THEN
LIGHT E/NE OVERNIGHT.
NE WINDS EXPECTED THURSDAY MORNING.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: PROLONGED PERIOD OF SHOWERS AND
THUNDERSTORMS. SHOULD TAPER OFF BY 21-22Z.
KJFK FCSTER COMMENTS: AMENDMENTS FOR THUNDERSTORMS POSSIBLE.
KLGA FCSTER COMMENTS: PROLONGED PERIOD OF SHOWERS AND THUNDERSTORMS.
SHOULD TAPER OFF BY 21-22Z.
KTEB FCSTER COMMENTS: PROLONGED PERIOD OF SHOWERS AND THUNDERSTORMS.
SHOULD TAPER OFF BY 21-22Z.
KHPN FCSTER COMMENTS: AMENDMENTS FOR THUNDERSTORMS POSSIBLE.
KISP FCSTER COMMENTS: AMENDMENTS FOR THUNDERSTORMS POSSIBLE.
OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
.THURSDAY AFTERNOON-SUNDAY...ISOLD-SCT SHRA/TSTMS POSSIBLE...MAINLY EACH
AFTERNOON/EVENING. AREAS OF MVFR OR LOWER POSSIBLE IN THE EARLY
MORNING.
.MONDAY...SUB VFR POSSIBLE IN SHOWERS AND THUNDERSTORMS.
&&
.MARINE...
A WEAK SURFACE PRESSURE GRADIENT WILL PERSIST OVER THE FORECAST
WATERS TODAY THROUGH THURSDAY AS WEAK WAVES OF LOW PRESSURE MOVE
THROUGH THE WATERS. THE WIND AND SEAS WILL REMAIN BELOW SMALL CRAFT
LEVELS THROUGH THE FORECAST PERIOD.
&&
.HYDROLOGY...
NO SIGNIFICANT PRECIPITATION EXPECTED THROUGH SUNDAY.
ANY RAINFALL THAT OCCURS THROUGH THE END OF THE WEEK IS NOT EXPECTED
TO CAUSE ANY HYDRO RELATED ISSUES.
&&
.EQUIPMENT...
THE KWO35 TRANSMITTER HAS BEEN RETURNED TO SERVICE FOR USE OF THE
NOAA ALL HAZARDS RADIO PUBLIC WARNING SYSTEM DUE TO THE THREAT OF
SEVERE WEATHER THIS AFTERNOON AND EVENING.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&Hazardous weather outlook, Aug 28, 2:05 PM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 205 PM EDT WED AUG 28 2013 NJZ002-004-006-103>108-NYZ067>075-176-178-291815- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHERN QUEENS-SOUTHERN QUEENS- 205 PM EDT WED AUG 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS WITH SCATTERED THUNDERSTORMS WILL PERSIST THROUGH THE REMAINDER OF THE AFTERNOON AND INTO EARLY THIS EVENING. SOME OF THESE STORMS MAY BE STRONG TO SEVERE...WITH GUSTY WINDS AND HEAVY RAINS BEING THE MAIN THREATS. THESE STORMS WILL BE SLOW MOVING...WITH THE HEAVY RAIN RESULTING IN POSSIBLE FLASH FLOODING OVER URBAN AREAS OF NORTHEAST NEW JERSEY AND NYC. THE THREAT WILL DIMINISH BY LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-291815- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 205 PM EDT WED AUG 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NYZ078>081-177-179-291815- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN NASSAU-SOUTHERN NASSAU- 205 PM EDT WED AUG 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Aug 28, 1:11 PM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
111 PM EDT WED AUG 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM FLASH FLOOD 1 SE CARLTON HILL 40.84N 74.10W
08/28/2013 BERGEN NJ SKYWARN SPOTTER
RESCUE REQUIRED FOR PERSON IN CAR TRAPPED IN FLOOD
WATERS AT CENTRAL AVE AND MOZART ST
&&
PICCALocal storm report, Aug 28, 1:15 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
115 PM EDT WED AUG 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM FLASH FLOOD 1 NE SOUTH HACKENSACK 40.87N 74.04W
08/28/2013 BERGEN NJ SKYWARN SPOTTER
RESCUE UNDERWAY FOR PERSON TRAPPED IN FLOOD WATERS AT
WYSOCKI PL
&&
PICCALocal storm report, Aug 28, 1:31 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
131 PM EDT WED AUG 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 PM FLASH FLOOD HASBROUCK HEIGHTS 40.86N 74.07W
08/28/2013 BERGEN NJ SKYWARN SPOTTER
ROUTE 17 SOUTHBOUND CLOSED DUE TO FLOODING.
&&
PICCASpecial weather statement, Aug 28, 1:36 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
136 PM EDT WED AUG 28 2013
NJZ002-004-006-103>108-NYZ067-069-072-074-075-281830-
EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-EASTERN
UNION-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-ORANGE-RICHMOND
(STATEN IS.)-ROCKLAND-WESTERN BERGEN-WESTERN ESSEX-WESTERN
PASSAIC-WESTERN UNION-
136 PM EDT WED AUG 28 2013
...STRONG THUNDERSTORM WILL CONTINUE TO IMPACT
ESSEX...HUDSON...KINGS (BROOKLYN)...NEW YORK
(MANHATTAN)...PASSAIC...RICHMOND (STATEN
ISLAND)...ROCKLAND...UNION...WESTERN BERGEN AND WESTERN ORANGE
COUNTIES...
AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF HEAVY SHOWERS AND SCATTERED STRONG
THUNDERSTORMS...EXTENDING FROM ESSEX AND UNION COUNTIES IN NEW
JERSEY NORTHEAST INTO ORANGE COUNTY IN NEW YORK. THIS LINE IS
DRIFTING EAST AT 5 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THE STRONGEST STORMS. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN HOUR...ARE OCCURRING
WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4150 7475 4151 7448 4163 7428 4163 7427
4057 7395 4061 7405 4049 7424 4049 7425
4059 7421 4060 7439 4069 7445 4075 7437
4090 7434 4090 7428 4099 7430 4104 7450
4109 7450 4120 7437 4135 7468 4144 7476
NVSpecial weather statement, Aug 28, 3:35 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
335 PM EDT WED AUG 28 2013
CTZ007-008-282030-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
335 PM EDT WED AUG 28 2013
...STRONG THUNDERSTORM WILL IMPACT MIDDLESEX AND WESTERN NEW LONDON
COUNTIES...
AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MARLBOROUGH...OR NEAR EAST HAMPTON...AND
MOVING SOUTHWEST AT 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4159 7246 4159 7242 4160 7242 4160 7238
4160 7237 4160 7234 4161 7233 4159 7230
4144 7236 4151 7273 4165 7255 4165 7251
NVSpecial weather statement, Aug 28, 3:41 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
341 PM EDT WED AUG 28 2013
CTZ005-NYZ070-282045-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-
341 PM EDT WED AUG 28 2013
...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND WESTCHESTER
COUNTIES...
AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RIDGEFIELD...OR 9 MILES SOUTH OF DANBURY...
AND MOVING EAST AT 5 MPH.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES
AND HOURIS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4133 7332 4115 7345 4116 7347 4121 7348
4120 7352 4127 7365 4136 7361 4136 7356
4138 7354
DSWThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 3:03 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region | 117 min |
| Aug 28, 3:27 PM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 2 hr |
| Aug 28, 3:35 PM EDT | Special Weather Statement | OKX | 55 min | |
| Aug 28, 3:41 PM EDT | Special Weather Statement | OKX | 64 min | |
| Aug 28, 4:13 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 62 min |
| Aug 28, 4:37 PM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 113 min |
| Aug 28, 4:43 PM EDT | Special Weather Statement | OKX | 62 min | |
| Aug 28, 5:15 PM EDT | Flash Flood Warning | OKX | Naugatuck Valley Planning Region | 2 hr |
| Aug 28, 12:32 PM EDT | Special Weather Statement | OKX | Bronx, New York | 58 min |
| Aug 28, 12:45 PM EDT | Areal Flood Advisory | OKX | Bronx, New York, Queens, Westchester | 2 hr |
| Aug 28, 12:56 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, New York, Westchester | 64 min |
| Aug 28, 1:20 PM EDT | Flash Flood Warning | OKX | Richmond | 115 min |
| Aug 28, 1:25 PM EDT | Areal Flood Advisory | OKX | Orange, Rockland | 2 hr |
| Aug 28, 1:36 PM EDT | Special Weather Statement | OKX | Orange, Richmond | 54 min |
| Aug 28, 2:02 PM EDT | Flash Flood Warning | OKX | Orange, Rockland | 118 min |
| Aug 28, 2:33 PM EDT | Areal Flood Advisory | OKX | Orange, Putnam, Rockland, Westchester | 117 min |
Nearby
Flash Flood Warnings in Connecticut, 2013Flash Flood Warnings in New York, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.